After a bbl how many different antibiotics and pain medicine would I need to take?

I was given about 4 antibiotics and they give terrible side effects (rapid heart rate, extreme migraines, eye fluttering, severe diarrhea). What is absolutely needed after surgery. The medicine is making me extremely sick. The narcotics I stopped taking after day 3 because I've been okay with the pain. But the antibiotics is making me extremely sick.

Doctor Answers 4

Medications for BBL

Thank you for your question. This does not sound too common to me unless there is some sort of serious infection or problem. Usually, one antibiotic is prescribed along with pain medications, stool softener, and an anti-nausea medication. I would definitely consult with your plastic surgeon and tell him your concerns with the side effects. Best of luck!Dhaval M. Patel Double board certified Plastic surgeonHoffman Estates BarringtonOakbrook Chicago


Hoffman Estates Plastic Surgeon
4.8 out of 5 stars 79 reviews

Antibiotics Post BBL

I would consult your PS who performed your procedure and discuss the amount of antibiotics you are on. Unfortunately side effects are common however, if there is no infection present you may not need the amount that you are on. If you are dissatisfied with the response given you can always consult a second or third opinion.

Thank you for your question!


Melinda Lacerna, MD FACS

Antibiotics after BBL

Hello, thanks for your question, in my practice I commonly use two different antibiotics after BBL, these are prophylactic antibiotics using to prevent infection, as your PS if these amount of antibiotics are needed and if any signs of infection are present in your case.

Regards, Dr Kemil Issa

Kemil Issa, MD
Dominican Republic Plastic Surgeon
5.0 out of 5 stars 8 reviews

Antibiotics after surgery

Thank you for your question.
First off, how far out are you from surgery? It is difficult to answer your question without knowing that. With that being said, after surgery everyone is out an antibiotic as a preventative measure to make sure you don't have any problems. Unfortunately, they do come with side effects. If you are further than a week out and not having any problems, I would contact your surgeon to see if it is alright to stop the antibiotic. Good luck with recovery.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 60 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.